Anesthesiology/Epidural

Advertisement


Question
Hello ,
About 8 weeks ago I had an endometrial ablation performed (novasure) and had epidural and sedation.  I am not sure if it would be related, but still feel unwell (tired and sometimes dizzy) and wondered if this could be due to the anesthetic.  How long does it take to leave your system as I have heard various responses from 3 days to a year!  Thank you,
Regards,

Lou.

Answer
No anesthetic takes a year to wear off and very few take more than 24-48 hours. This is unrelated to the anesthetic. Actually all you really received was sedation. The epidural is long worn off and the sedation show dissipate within 24 hours. If you are still feeling this way, you might want to see your primary physician for a check up.

Ronald Levy, MD
Professor of Anesthesiology
UTMB-Galveston

Anesthesiology

All Answers


Answers by Expert:


Ask Experts

Volunteer


Ronald Levy, M.D.

Expertise

Associate Professor of Anesthesiology, University of Texas Medical Branch at Galveston. I am a board certified anesthesiologist who can answer all questions related to any type of Anesthesia with the exception of Pain Management.

©2016 About.com. All rights reserved.